Follow up to the Question What is Viracept doing to my body?
Feb 28, 2000
To whom it may concern: I am also on the treatment combination of Viracept and Combivir and can relate to the symptoms spoke of in the original question. I've been on this treatment for almost two years and it's the only one I've ever had. It's been great for me bringing my VL to undetectable levels and allowing my TC to rise. In the beginning I was so worried about what the Meds were doing to my insides I immediately went back to my Dr. and asked what's going on. He assured me that the diarrhea was a side effect of the drug but it wasn't causing any harm to my insides. What I've been able to do is to try and regulate the diarrhea w/immodium. I don't take a hand full of immodium either...I would say that five to six days out of the week I have normal bowel movements. But there is that one day that's really really bad...so after one of those episodes I take 2 immodium tablets and that keeps me regulated the rest of the time. You can't take a lot of immodium and not expect to have diarrhea. Personally taking them in moderation will help get your movements regulated. It really does help. I can also tell when my diet changes and I eat maybe more foods one week that aren't as healthy as some my movements change. But I have noticed that the diarrhea doesn't happen as often now as they did in the beginning. It's all about balance and paying attention to what you eat and how your body reacts to certain foods. I don't know how long this person has been on the treatment but i wish you luck and hang in there. I think that it's a small price to pay for staying alive.
Response from Dr. Cohen
I am posting this to add some helpful comments from another viracept patient.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When You Get The Shingles Vaccine Can You Still Get An Outbreak?
- What Will Happen If You Have Herpes And Don't Get Treatment?
- What Over The Counter Drugs Can Treat Genital Herpes?
- What Can't You Do With Herpes?
- What Can I Use To Stop Itching From Hpv?
- What Is The Physical Appearance Of Syphilis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.